Hail, Lamar
- When
- March 12, 3:20 PM CST
- Where
- Lamar County, 2 mi W of Oloh
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.317, -89.600
8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 12, 3:20 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION...AMENDED NATIONAL WEATHER SERVICE JACKSON MS 320 PM CST TUE MAR 12 2002 DOING A QUICK UPDATE TO THE CURRENT ZONES TO ADD POPS IN THE SOUTHEAST ZONES. 88D SHOWING SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE FRONTAL BOUNDARY...NEAR THE COLD POOL...AND WHERE HEATING HAS TAKEN PLACE TODAY. WILL ALSO ADD EVENING POPS TO THE SOUTHEAST ZONES IN THE 420 PM ZONES. -----------------------PREVIOUS FORECAST DISCUSSION------------------ FORECAST PROBLEM OF THE DAY WILL BE THE LINGERING LOW CLOUDS WITH THE EJECTING SYSTEM. OTHER CONCERNS IN THE FORECAST WILL MAINLY BE IN THE EXTENDED...WITH A SLOW MOVING FRONTAL BOUNDARY THAT WILL AFFECT THE CWFA THROUGH THE WEEKEND INTO THE EARLY PART OF NEXT WEEK. CURRENTLY...SURFACE LOW DEPICTED VERY WELL IN SURFACE OBSERVATIONS AND VISIBLE IMAGERY OVER EASTERN MS/WESTERN AL. UPPER LOW ALSO VERY WELL DEPICTED IN WATER VAPOR IMAGERY MOVING PRETTY QUICKLY EAST. MOST OF THE RAINFALL HAS ENDED OVER THE CWFA...WITH MAYBE SOME PATCHY LIGHT RAIN/SPRINKLES LINGERING OVER EASTERN PORTIONS OF THE STATE. MID AND UPPER LEVELS SHOULD BEGIN DRYING OUT VERY SHORTLY...BUT LOW LEVEL MOISTURE LOOKS TO STICK AROUND AT LEAST DURING THE OVERNIGHT HOURS. MODEL SOUNDINGS INDICATE A FAIRLY LOW CLOUD DECK...ASSOCIATED WITH THE STRATO CU ON THE BACKSIDE OF THE LOW...HANGING TOUGH OVER MOST OF THE CWFA FOR THE OVERNIGHT HOURS. STRATO CU LOOKS TO START BREAKING UP RIGHT AROUND SUNRISE IN THE WEST...AND LATE MORNING/EARLY AFTERNOON IN THE EAST. EJECTING SYSTEM WILL CONTINUE TO MOVE OFF TO THE EAST AND NORTHEAST DURING THE OVERNIGHT HOURS AS SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST OVER THE LOWER MISSISSIPPI VALLEY. UPPER FLOW TO BE MORE NORTHWESTERLY DURING THE OVERNIGHT HOURS...BUT WILL SWITCH BACK TO SOUTHWESTERLY DURING THE DAY TOMORROW AS NEXT SYSTEM DIGS IN THE WEST. UPPER PATTERN WILL PRETTY MUCH STAY SOUTHWESTERLY THROUGH THE EXTENDED AS THE 500MB TROUGH DIGS OUT WEST...BUT BY THE LATE EXTENDED PERIOD THE TROUGH BEGINS APPROACHING THE LOWER MISSISSIPPI RIVER VALLEY. TEMPERATURES DONT REALLY COOL DOWN MUCH BEHIND THIS SYSTEM...AS THE PACIFIC IS THE SOURCE FOR THE AIRMASS. LOWS AT NIGHT WILL COOL OFF SLIGHTLY FOR ONE NIGHT BEFORE REBOUNDING AS THE SURFACE HIGH MOVES OFF TO THE EAST AND RETURN FLOW SETS UP AGAIN. DAYTIME TEMPS WILL BE WARM AND RANGE FROM THE LOWER TO MIDDLE 70S. AS FOR THE SHORT TERM FORECAST...NO POPS. AIRMASS WILL BEGIN DRYING OUT LATER TONIGHT AND WITH THE EXCEPTION OF CLOUDS...WEDNESDAY AND THURSDAY SHOULD BE PRETTY NICE DAYS. A FEW MORE CLOUDS ON THURSDAY WILL BE POSSIBLE AS MID AND UPPER LEVEL MOISTURE BEGINS INCREASING AGAIN...AND RETURN OFF THE GULF OF MEXICO WILL BOOST THE LOWER LEVEL MOISTURE AGAIN. WILL HOLD OFF POPS UNTIL LATER FRIDAY (FIRST PERIOD EXTENDED) AS THE AVN HAS SLOWED THE APPROACHING SYSTEM (UPPER AND SURFACE) DOWN COMPARED TO LAST NIGHTS MRF RUN. SURFACE FRONT LOOKS TO APPROACH THE MISSISSIPPI RIVER LATE FRIDAY/INTO SATURDAY WITH THE UPPER DYNAMICS SWINGING WELL NORTHWARD. BOUNDARY WILL STALL OVER CENTRAL PORTIONS OF MISSISSIPPI ON SATURDAY INTO SUNDAY...AS UPPER FLOW REMAINS UNFAVORABLE FOR SOUTHWARD PROGRESSION. THIS STALLED BOUNDARY WILL PROVIDE THE POTENTIAL FOR HEAVY RAINFALL DURING THE WEEKEND. ON MONDAY...500MB TROUGH IS FORECAST TO SWING THROUGH CARRYING THE REMNANTS OF ANY FRONTAL BOUNDARY SOUTH AND EASTWARD. THE EXTENDED MODELS HAVE TRENDED TOO FAST WITH SYSTEMS THIS WINTER...SO WILL LIKELY LINGER PRECIP INTO TUESDAY TO ACCOUNT FOR THIS BIAS. GUIDANCE TEMPS LOOK FAIRLY DECENT AND WILL NOT STRAY TOO FAR FROM A COMPROMISE. PRELIM NUMBERS... JAN 46/71/48/76/55 00000 MEI 47/71/46/77/53 20000 .JAN... AR...NONE. LA...NONE. MS...NONE. 32
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1247 PM CST TUE MAR 12 2002 ...THUNDERSTORMS... THE SHOWERS AND THUNDERSTORMS HAVE COME TO AN END ACROSS THE AREA...AS THE UPPER LEVEL LOW PRESSURE SYSTEM RESPONSIBLE FOR THE ACTIVITY HAS PUSHED EAST. HIGH PRESSURE BUILDING INTO THE LOWER MISSISSIPPI RIVER VALLEY WILL BRING A MORE STABLE AIRMASS AND THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. THE ACTIVATION OF EMERGENCY PERSONNEL AND STORM SPOTTERS WILL NOT BE REQUIRED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5282474, 5282475, 5282481, 5282476, 5282477, 5282478, 5282480, 5282479.